What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 27, 3:04 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 27, 3:04 PM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
404 PM CDT Sun Aug 27 2023
...New SHORT TERM, LONG TERM, CLIMATE...
.SHORT TERM...
(Tonight through Tuesday night)
Issued at 353 PM CDT Sun Aug 27 2023
Once again, daily record temperatures are being shattered this
afternoon (check prelim climate AFD). Current temperatures are in
the 105-110 range, with MaxTs expected to be only a degree or two
warmer. The upper ridge is south of the four corners region and
will continue to make its way west. The lack of the ridges
influence over us will allow for an increase in PoPs area wide.
The frontal boundary has slowly made its way south and is
stretchedacross north central TX to north LA and further east.
This will assist in driving up activity across the region, hence
the showers and storms that are currently on radar as of 3pm CDT.
Going into Monday we will have a slight reprieve from the triple
digit actual air temperatures across the northern zones while
areas south will be in the 98-102 range. Along with those temps,
dewpoints will be in the 70s. Areas south of the I-10 corridor are
flirting with Excessive Heat Warning criteria however they are
falling a few degrees shy of that. As a result, there will be a a
Heat Advisory for there and the rest of the CWA.
Both today and tomorrow there will be a Marginal Risk for severe
weather across parts of the area with the main threat being damaging
winds. There is a Fire Danger Statement out for our area for
tomorrow and increased winds from storms will only worsen
conditions.
By Tuesday we will only be expecting highs around 5 degrees above
normal! That's improvement!.. Relative humidity will tank across
parts of SETX and west central LA as somewhat cooler and definitely
drier air moves in behind the frontal boundary. As cloud cover
starts to clear out mid to late Tuesday, some parts of the area
could see lows drop into the upper 60s.
Stigger/87
&&
.LONG TERM...
(Wednesday through next Saturday)
Issued at 353 PM CDT Sun Aug 27 2023
The beginning of the long term kicks off with what is now TD
Idalia in the eastern gulf and the frontal boundary off the coast.
By then it will probably be a hurricane, however it will not
threaten our CWA. Winds will be out of the north sustained 5 to 10
for most of that period however it will not be out of the realm
of possibility to see higher winds and gusts. Dewpoints will tank
into the 50s to 60s on Wednesday and Thursday which will
subsequently tank RH values into the 25-25% range.
Your temporary trial of not absurd temperatures overnight will
continue into the first half of the long term. As far as MaxT's are
concerned, your trial of non triple digits expires for most of the
area beginning early September. Additionally with the boundary
making its temporary home over the gulf coast, we could see
scattered showers and storms across parts of lower Acadiana.
Temps and dewpoints will start coming back up Friday and into
Saturday, with winds switching around out of the south. This
unfortunately will drive up heat indices around that time, so we
could see a reintroduction of heat products during that time.
Stigger/87
&&
.AVIATION...
(18Z TAFS)
Issued at 1235 PM CDT Sun Aug 27 2023
Smoke has continued to present itself in the MTRs for northern
terminals however we have remained above VFR. As winds begin to
organize out of the north through the day, we will see smoke present
itself in the MTRs of terminals across the area and remain VFR.
Showers and thunderstorms will begin to pick up going into the
afternoon hours. Confidence in exact location and coverage is not
quite as high, hence VCTS is in place at all TAF sites. Storm
activity will taper but not completely come to an end overnight for
the southern terminals. Isolated to scattered activity to persist
along the coast through the rest of the period.
Stigger/87
&&
.MARINE...
Issued at 326 AM CDT Sun Aug 27 2023
Offshore winds will prevail today into Monday. Daily isolated to
scattered showers and thunderstorms can be expected. A weak
frontal boundary is expected to sag southward across the coastal
waters Tuesday maintaining offshore flow. Potential tropical
development in the eastern Gulf of Mexico by the middle of next
week could result in strong offshore winds and significant
increases in wave heights.
&&
.FIRE WEATHER...
Issued at 326 AM CDT Sun Aug 27 2023
Scattered thunderstorms this afternoon will be capable of frequent
lightning that could lead to additional wildfire initiation.
In addition, outflow boundaries from these storms will have the
potential to produce rapid wind direction changes and locally strong
wind gusts in excess of 30 MPH. These winds could result in explosive
fire growth and rapid and unexpected changes in direction.
Widespread thunderstorms are expected to develop Monday afternoon into
Monday night in association with a passing frontal boundary. These
storms will also be capable of frequent lightning and strong, gusty winds.
Scattered thunderstorms are expected again Tuesday afternoon.
Much drier air will filter into the region Tuesday evening into Wednesday.
Based on the National Hurricane Center's forecast track, the movement
of what will be tropical storm, or perhaps, hurricane Idalia through
the eastern Gulf of Mexico will tighten the pressure gradient across
the region resulting in breezy and gusty northerly Winds of 15-20 MPH
gusting to 25-35 MPH. This combination will have the potential to exacerbate
ongoing wildfires across the region.
&&
.CLIMATE...
Issued at 353 PM CDT Sun Aug 27 2023
So far today, three official climate stations have unofficially set
new all-time record high temperatures.
.Lake Charles (records date to 1895)
Today (so far): 109
Old record: 107 - August 31, 2000
.Beaumont/Port Arthur (records date to 1901)
Today (so far): 109
Old record: 108 - 3 times (most recently August 24, 2023)
.New Iberia (records date to 1948)
Today (so far): 108
Old record: 106 - August 26, 2023
Beaumont and New Iberia readings are based on temperatures at
observation times...their highs could actually be higher. In
addition, observation time temperatures at Alexandria and Lafayette
so far today were below their all-time records.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 73 94 73 95 / 60 60 40 30
LCH 77 97 75 94 / 50 50 40 40
LFT 79 99 76 94 / 40 70 60 50
BPT 77 100 76 99 / 50 50 40 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Excessive Heat Warning until 8 PM CDT this evening for
LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-
252>254.
Red Flag Warning until 8 PM CDT this evening for LAZ027>033-044-
045-055-073-074-141>143-152>154-241>243.
Heat Advisory from 10 AM to 7 PM CDT Monday for LAZ027>033-044-
045-055-073-074-141>143-152>154-241>243-252>254.
TX...Excessive Heat Warning until 8 PM CDT this evening for TXZ180-
201-259>262-515-516-615-616.
Red Flag Warning until 8 PM CDT this evening for TXZ180-201-
259>262-515-516-615-616.
Heat Advisory from 10 AM to 7 PM CDT Monday for TXZ180-201-
259>262-515-516-615-616.
GM...None.
&&
SHORT TERM...87
LONG TERM....87
AVIATION...87
CLIMATE...25Hazardous weather outlook, Aug 27, 3:14 PM CST, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
414 PM CDT Sun Aug 27 2023
LAZ030>033-044-045-055-073-074-141>143-152>154-241>243-TXZ201-261-
262-515-516-615-616-282115-
Beauregard-Allen-Evangeline-St. Landry-Lafayette-Upper St. Martin-
Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-
Northern Jefferson Davis-Northern Acadia-Upper Vermilion-
Upper Iberia-Upper St. Mary-Southern Calcasieu-
Southern Jefferson Davis-Southern Acadia-Hardin-Southern Jasper-
Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-
Southern Orange-
414 PM CDT Sun Aug 27 2023
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and southeast Texas.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Red Flag Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LAZ252>254-282115-
Lower Vermilion-Lower Iberia-Lower St. Mary-
414 PM CDT Sun Aug 27 2023
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...
This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-436-450-452-455-470-472-475-282115-
Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays-
Atchafalaya and East Cote Blanche Bays-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
414 PM CDT Sun Aug 27 2023
This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms will develop this afternoon into tonight.
Some of these storms will be capable of producing damaging winds in
excess of 60 MPH as well as frequent lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Widespread thunderstorms are expected across the coastal waters Monday
and Tuesday with the passage of a weak frontal boundary. Some storms
will be capable of producing damaging winds in excess of 60 MPH
along with frequent lightning.
Breezy and gusty offshore winds and elevated seas will develop
Wednesday as the pressure gradient tightens across the region in
response to a tropical cyclone in the eastern Gulf of Mexico.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LAZ027>029-TXZ180-259-260-282115-
Vernon-Rapides-Avoyelles-Tyler-Northern Jasper-Northern Newton-
414 PM CDT Sun Aug 27 2023
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...
This Hazardous Weather Outlook is for central Louisiana, west
central Louisiana and southeast Texas.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Red Flag Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 27, 3:59 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
459 PM CDT Sun Aug 27 2023
LAZ141-TXZ262-516-272230-
Northern Calcasieu LA-Northern Orange TX-Southern Newton TX-
459 PM CDT Sun Aug 27 2023
...A strong thunderstorm will impact portions of west central
Calcasieu Parish, southwestern Newton and northeastern Orange
Counties through 530 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm over
Devils Pocket, or near Deweyville, moving south at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Starks, Deweyville, Mauriceville, Hartburg, Forest Heights, and
Devils Pocket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 9386 3049 9371 3047 9371 3046 9370
3045 9371 3044 9370 3042 9372 3043 9372
3041 9373 3040 9374 3040 9367 3021 9361
3017 9391
TIME...MOT...LOC 2159Z 351DEG 12KT 3039 9380
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CalhounSpecial weather statement, Aug 27, 4:03 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
503 PM CDT Sun Aug 27 2023
LAZ055-154-254-272300-
Lower St. Martin LA-Lower St. Mary LA-Upper St. Mary LA-
503 PM CDT Sun Aug 27 2023
...A strong thunderstorm will impact portions of east central St.
Mary and southeastern St. Martin Parishes through 600 PM CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stephensville, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morgan City, Patterson, Berwick, Stephensville, Bayou Vista,
Patterson Memorial Airport, and Amelia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2959 9116 2961 9118 2958 9122 2955 9124
2955 9128 2951 9127 2948 9128 2953 9142
2954 9141 2955 9141 2956 9142 2954 9144
2955 9148 2988 9126 2984 9113 2981 9110
2975 9109 2974 9110 2964 9111 2963 9108
TIME...MOT...LOC 2203Z 017DEG 17KT 2979 9119
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RuaSpecial weather statement, Aug 27, 4:04 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
504 PM CDT Sun Aug 27 2023
LAZ031-272230-
Allen LA-
504 PM CDT Sun Aug 27 2023
...A strong thunderstorm will impact portions of northeastern Allen
Parish through 530 PM CDT...
At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elizabeth, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oakdale, Oberlin, Elizabeth, Mittie, Grant, Allen Parish Airport, and
Bond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3073 9260 3066 9260 3060 9293 3073 9298
3086 9298 3088 9295 3088 9283 3089 9282
3089 9276 3090 9271
TIME...MOT...LOC 2204Z 353DEG 9KT 3079 9280
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Aug 27, 4:10 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
510 PM CDT Sun Aug 27 2023
LAZ073-141-241-TXZ516-615-616-272245-
West Cameron LA-Southern Calcasieu LA-Northern Calcasieu LA-
Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
510 PM CDT Sun Aug 27 2023
...A strong thunderstorm will impact portions of northwestern
Cameron, southwestern Calcasieu Parishes in southwestern Louisiana
and eastern Orange Counties through 545 PM CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pinehurst, or over Orange, moving south at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Arthur, Orange, Groves, Port Neches, Bridge City, West Orange,
Pinehurst, Toomey, and Orangefield.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 868.
Interstate 10 in Louisiana between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 9391 3022 9367 2996 9355 2994 9376
2997 9376 2999 9379 2999 9380 3000 9379
2998 9383 2999 9385 2999 9386 2997 9384
2997 9386 2996 9386 2996 9387 2992 9387
2992 9393
TIME...MOT...LOC 2210Z 353DEG 13KT 3010 9380
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CalhounSpecial weather statement, Aug 27, 4:16 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
516 PM CDT Sun Aug 27 2023
TXZ180-272245-
Tyler TX-
516 PM CDT Sun Aug 27 2023
...A strong thunderstorm will impact portions of northwestern Tyler
County through 545 PM CDT...
At 516 PM CDT, Doppler radar was tracking a strong thunderstorm near
Colmesneil, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodville, Colmesneil, Chester, and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3106 9456 3104 9450 3105 9449 3103 9448
3104 9445 3103 9444 3100 9445 3101 9444
3103 9441 3104 9434 3102 9433 3075 9421
3070 9459 3101 9466
TIME...MOT...LOC 2216Z 359DEG 10KT 3096 9448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Aug 27, 4:20 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
520 PM CDT Sun Aug 27 2023
LAZ027-028-272245-
Vernon LA-Rapides LA-
520 PM CDT Sun Aug 27 2023
...A strong thunderstorm will impact portions of southwestern Rapides
and northeastern Vernon Parishes through 545 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clifton, or 11 miles east of Slagle, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hineston, Lacamp, Leander, Sieper, Hutton, Clifton, and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3136 9282 3101 9270 3104 9314 3137 9308
3137 9303 3136 9303 3136 9299 3135 9298
3135 9295 3136 9295
TIME...MOT...LOC 2220Z 355DEG 11KT 3125 9294
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Calhoun